

Planning, Implementing, and Evaluating Process Evaluations of Complex Interventions in Critical Care: An Interactive Workshop Agenda – as of January 19th, 2024

Sunday, February 4th, 2024 8:00 am – 7:00 pm Lake Louise Inn, Lake Louise, AB The Wilson Room

Time	Duration	Activity	
7:30 am – 8:00 am	30 mins	Breakfast available	
		Introductions	
		Overview of studies – 5 mins per study	
		• PICU Liber8	
		• CYCLE	
8:00 am – 9:00 am	1 hour	• Frailty	
		ICU recovery clinic	
		• CCRN	
		Discussion of similarities and differences across	
		studies (15 mins)	
9:00 am – 10:00 am	1 hour	Development of research questions	
10:00 am – 10:30 am	30 mins	Morning break – after break, people will work in	
10.00 am – 10.30 am		assigned groups (see bottom of agenda)	
10:30 am – 11:30 am	1 hour	Development of data collection plans	
11:30 am – 11:45 am	15 mins	Summary	
11:45 pm – 2:45 pm	3 hours	Lunch (to go boxes) & break	
2:45 pm – 4:45 pm	2 hours	Development of integrated analysis plans, finalize	
		presentations	
4:45 pm – 5:15 pm	30 mins	Dinner	
5:15 pm – 6:30 pm	1 hour 15 mins	Presentations	
		You be the grant panel: Each research group will	
		present their process evaluation projects – 5 minute	
		presentation, 10 min feedback from group	
6:30 pm - 7:00 pm	30 mins	Dessert, final reflections	



Workshop Participant List

Name	Institution	Role & Background	Role
Instructors			
1. Dr. Janet Curran, PhD	Dalhousie University, Halifax, NS	Expert Methodologist, Process Evaluations, Nurse	Instructor
2. Dr. Kirsten Fiest, PhD	University of Calgary, Calgary, AB	Expert Methodologist, Patient and Family Engagement, Epidemiologist	Instructor
3. Dr. Sharon Straus, MD, MSc	University of Toronto, Toronto, ON	Expert Methodologist, Complex Interventions, Geriatrician	Instructor
Dr. Wanrudee Isaranuwatchai, PhD	University of Toronto, Toronto, ON	Expert Methodologist, Health Economics	Instructor
Meeting coordinator	Toronto, or v	Economics	
4. Ms. Mitali Chopra	McMaster University, Hamilton, ON	Beyond ICU research team member	Meeting coordinator
Facilitators			
5. Dr. Karla Krewulak, PhD	University of Calgary, Calgary, AB	Senior Research Associate	Facilitator
6. Ms. Fatima Sheikh	McMaster University, Hamilton, ON	Trainee - PhD Student	Facilitator
7. Ms. Laurie Lee, MN NP PhD (c)	University of Calgary	Trainee - PhD Student	Facilitator
8. Ms. Michelle Fung, OT Reg (Ont), BSc(OT), MSc	McMaster University, Hamilton, ON	Beyond ICU research team member	Facilitator
9. Ms. Thérèse Poulin	University of Calgary	Trainee – MSc Student	Facilitator
Studies			
10. Dr. François Lamontagne, MD, MSc	Universite de Sherbrooke, Sherbrooke, QC	Principal Investigator, Canadian Clinical Research Network	Project lead
11. Dr. Gordon Boyd, MD, PhD	Queen's University Kingston, ON	Lead – ICU Follow up Clinic Kingston General Hospital	Project lead
12. Dr. Heather O'Grady, PhD	McMaster University, Hamilton, ON	Trainee, CYCLE	Attendee
13. Dr. John Muscedere, MD	Queen's University Kingston, ON	Principal Investigator, FORECAST	Project lead
14. Dr. Julie Ménard, PhD	Universite de Sherbrooke, Sherbrooke, QC	Research team member - CCRN	Attendee
15. Dr. Karen Choong, MD, BCh, MSc	McMaster University, Hamilton, ON	Principal Investigator, PICULiber8	Project Lead
16. Dr. Michelle Kho, PT, PhD	McMaster University, Hamilton, ON	Principal Investigator, CYCLE	Project Lead
17. Ms. Carrie Shorey	Queen's University Kingston, ON	Research assistant (Dr. Muscedere)	Attendee
18. Ms. Marie-Hélène Masse, MSc	Universite de Sherbrooke, Sherbrooke, QC	Research Manager - CCRN	Attendee
19. Ms. Sherrie Orr	McMaster University	Research team member, PICULiber8	Attendee
20. Ms. Tasha Jawa (MD/ PhD candidate)	Queen's University	Trainee – PhD Student (Dr. Boyd)	Attendee
Attendees			
21. Dr. Amy Pastva, PT, MA, PhD	Duke University	Professor, CYCLE site lead	Attendee



Name	Institution	Role & Background	Role
22. Dr. Andrew Seely, MD, PhD	Ottawa Hospital	Professor, thoracic surgeon	Attendee
23. Dr. Christine Fahim, PhD, MSc	University of Toronto	Jr. Faculty	Attendee
24. Dr. Jackie Bosch, OT, PhD	McMaster University	Professor, Clinical trialist	Attendee
25. Dr. Jenna Smith-Turchyn, PT, PhD	McMaster University	Jr. Faculty	Attendee
26. Dr. Lehana Thabane, PhD, MS	McMaster University	Professor, Biostatistician	Attendee
27. Ms. Christine Caron	Lived experience	Sepsis survivor	Attendee
28. Ms. Daana Ajami, PT	St. Joseph's Healthcare Hamilton	Physiotherapist	Attendee
29. Ms. Diane Heels-Ansdell, MSc	St. Joseph's Healthcare Hamilton	Biostatistician	Attendee
30. Ms. Gloria Clarke	Lived experience	Sepsis survivor attendant	Attendee
31. Ms. Irene Watpool, RN	The Ottawa Hospital	Research coordinator	Attendee
32. Ms. Jessica Haines, RN	The Ottawa Hospital	Research coordinator	Attendee
33. Ms. Kristy Obrovac, PT	St. Joseph's Healthcare Hamilton	Physiotherapist	Attendee
34. Ms. Laura Camposilvan	St. Joseph's Healthcare Hamilton	Physiotherapy assistant	Attendee
35. Ms. Lauren Vanderlelie, PT	Hamilton Health Sciences	Physiotherapist	Attendee
36. Ms. Rebecca Porteus, RN	The Ottawa Hospital	Research coordinator	Attendee
37. Dr. Christopher Grant, MD	University of Calgary		Attendee



Group Assignments

Project	CYCLE	PICU Liber8	Frailty	ICU Follow-	CCRN
				up	
Facilitators/	Thérèse Poulin	Michelle Fung	Fatima Sheikh	Laurie Lee	Karla
notetakers					Krewulak
Leads	Michelle Kho	Karen Choong	John	Gord Boyd	François
		_	Muscedere		Lamontagne
Trainees/ Staff	Heather	Sherrie Orr	Carrie Shore	Tasha Jawa	Marie-Hélène
	O'Grady				Masse
Attendees	Christine	Diane Heels-	Laura	Amy Pastva	Lehana
	Fahim	Ansdell	Camposilvan		Thabane
	Lauren	Kristy	Andrew Seely	Christine	Jackie Bosch
	Vanderlelie	Obrovac		Caron	
	Jessica Haines	Rebecca	Jenna Smith-	Daana Ajami	Irene Watpool
		Porteous	Turchyn		
				Christopher	Julie Ménard
				Grant	

Facilitator Rotations (Mitali to guide instructors to each group)

Time	Topic	Sharon	Janet	Kirsten
		Frailty – 30 mins	ICU follow up –	PICU Liber8 – 30
9:45 am –	Development of research	CCRN – 30 mins	30 mins	mins
10:45 am	questions		CYCLE – 30	
			mins	
		PICU Liber8 – 30	Frailty – 30 mins	ICU follow up –
10:45 am –	Development of data	mins	CCRN – 30 mins	30 mins
11:45 am	collection plans			CYCLE – 30
				mins
	Development of integrated	ICU Follow-up –	PICU Liber8 – 30	Frailty – 30 mins
3:00 pm –	analysis plans, finalize	30 mins	mins	CCRN – 30 mins
5:00 pm		CYCLE – 30		
	presentations	mins		

Project Presentation Order (5 mins presentation, 10 mins feedback)

Time	Project
5:15 pm – 5:30 pm	CYCLE
5:30 pm – 5:45 pm	PICU Liber8
5:45 pm – 6:00 pm	Frailty
6:00 pm – 6:15 pm	ICU Follow-up
6:15 pm – 6:30 pm	CCRN